Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 54, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 14, 2007, 4:14 PM EDT for Roane County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2007, 4:14 PM EDT (20:14 UTC)
- Expired
- Jun 14, 2007, 5:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Roane County, TN
The radar
The Knoxville radar (KMRX), 107 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:49 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 154 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:42 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 14, 2:42 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 242 PM EDT THU JUN 14 2007 .SHORT TERM...(TONIGHT AND FRIDAY)...UPPER TROUGH REMAINS ANCHORED OFF THE NEW ENGLAND COAST WITH OCCASIONAL DISTURBANCES ROTATING AROUND THE WESTERN PERIPHERY OF THIS FEATURE. THESE DISTURBANCES TEND TO ENHANCE DIURNAL CONVECTION. THE COINCIDENCE OF ANY OF THESE DISTURBANCES WITH PEAK HEATING WILL DETERMINE COVERAGE AND INTENSITY OF DIURNAL CONVECTION. FOR FRIDAY...HAVE OPTED TO GO SLIGHTLY ABOVE GFS GUIDANCE FOR POPS ESPECIALLY IN THE HIGHER TERRAIN GIVEN THE PROXIMITY OF THE UPPER TROUGH. HOWEVER AS NOTED SECONDARY DISTURBANCES AROUND THE UPPER LOW WILL HAVE THE GREATEST INFLUENCE ON COVERAGE. FOR TEMPS...HAVE NO REASON TO SIGNIFICANTLY DEVIATE FROM GFS GUIDANCE. .LONG TERM...(SATURDAY THROUGH THURSDAY)...DRY CONDITIONS RETURN BY THE WEEKEND AS UPPER LOW OFF THE ATLANTIC COAST OPENS UP AND IS ACCELERATES EASTWARD...ALLOWING UPPER RIDGE TO BUILD INTO THE SOUTHERN APPALACHIANS. THIS SCENARIO IS SHORT LIVED HOWEVER AS UPPER PATTERN BECOMES MORE PROGRESSIVE AND UPPER RIDGE MOVES EAST. SOME DISCREPANCIES IN TIMING APPROACH OF NEXT SYSTEM FROM THE WEST. GENERALLY TENDED TO FAVOR GFS ENSEMBLES WHICH PROJECTS BEST POPS FOR WEDNESDAY. FOR TEMPS...STAYED CLOSE TO GFS GUIDANCE FOR THE MOST PART. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 64 86 63 91 62 / 40 30 10 0 0 KNOXVILLE MCGHEE TYSON AIRPORT, TN 61 83 59 88 61 / 50 40 10 0 0 OAK RIDGE, TN 62 85 59 90 60 / 40 30 10 0 0 TRI CITIES AIRPORT, TN 59 77 58 86 56 / 50 40 10 0 0 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
Hazardous weather outlook, Jun 14, 3:39 AM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 339 AM EDT THU JUN 14 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-150745- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 339 AM EDT THU JUN 14 2007 /239 AM CDT THU JUN 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUDNERSTORMS LATE THIS AFTERNOON AND THIS EVENING. AN UPPER LEVEL DISTURBANCE WILL CROSS THE AREA ON THURSDAY AFTERNOON AND EVENING...INCREASING INSTABILITY AND GIVING A CHANCE OF SOME STRONG TO SEVERE STORMS. THE MAIN THREAT FROM THE STORMS WILL BE DAMAGING STRAIGHT-LINE WINDS...WITH SOME LARGE HAIL ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER UPPER LEVEL DISTURBANCE WILL CROSS THE AREA ON FRIDAY AFTERNOON...BRINGING ANOTHER CHANCE OF STRONG TO SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, Jun 14, 1:34 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 134 PM EDT THU JUN 14 2007 TNZ013-036-141830- ANDERSON-CAMPBELL- 134 PM EDT THU JUN 14 2007 ...A STRONG THUNDERSTORM WILL AFFECT CAMPBELL AND ANDERSON COUNTIES... AT 132 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR JACKSBORO...MOVING SOUTH AT 5 MPH. WINDS UP TO BETWEEN 40 AND 50 MPH...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. PEOPLE IN CAMPBELL AND ANDERSON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DMG
Special weather statement, Jun 14, 2:30 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 230 PM EDT THU JUN 14 2007 TNZ099-141915- HAMILTON- 230 PM EDT THU JUN 14 2007 ...A STRONG THUNDERSTORM WAS AFFECTING HAMILTON COUNTY... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HARRISON....MOVING SOUTH AROUND 5 MPH. THIS STORM WILL BE NEAR... CHATTANOOGA BY 305 PM EDT. SMALL HAIL...AND WINDS GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 14, 2:47 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EDT THU JUN 14 2007 TNZ099-141915- HAMILTON- 247 PM EDT THU JUN 14 2007 ...A STRONG THUNDERSTORM WAS AFFECTING HAMILTON COUNTY... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF DAYTON....MOVING SOUTH AT 5 MPH. PEA SIZE HAIL...AND WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 14, 3:03 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 303 PM EDT THU JUN 14 2007 TNZ081-098-141930- MARION-SEQUATCHIE- 203 PM CDT THU JUN 14 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MARION AND SEQUATCHIE COUNTIES... AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF DUNLAP....MOVING SOUTHWEST AT 10 MPH. SMALL HAIL...AND WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
Special weather statement, Jun 14, 3:42 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 342 PM EDT THU JUN 14 2007 TNZ035-142015- MORGAN- 342 PM EDT THU JUN 14 2007 ...A STRONG THUNDERSTORM WAS AFFECTING MORGAN COUNTY... AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF WARTBURG....MOVING SOUTH AT 5 MPH. SMALL HAIL...AND WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:06 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Meigs, Rhea | 39 min |
| Jun 14, 3:08 PM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 52 min |
| Jun 14, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Rhea | 48 min |
| Jun 14, 4:52 PM EDT | Severe Thunderstorm Warning | MRX | McMinn, Monroe | 53 min |
| Jun 14, 5:06 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 39 min |
| Jun 14, 6:57 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 33 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.